Alert archive / Colorado / Flash Flood Warnings in 2019
Flash Flood Warning 19, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Jul 14, 2019, 5:08 PM MDT for Chaffee County, Colorado. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2019, 5:08 PM MDT (23:08 UTC)
- Expired
- Jul 14, 2019, 6:58 PM MDT
- In force
- 110 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Chaffee County, CO
The radar
The Grand Junction radar (KGJX), 169 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.1 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3001 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
678 WGUS55 KPUB 142308 FFWPUB COC015-150200- /O.NEW.KPUB.FF.W.0019.190714T2308Z-190715T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Pueblo CO 508 PM MDT Sun Jul 14 2019 The National Weather Service in Pueblo has issued a * Flash Flood Warning for... Central Chaffee County in central Colorado... * Until 800 PM MDT. * At 507 PM MDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to one and a half inches of rain has already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Alpine and St Elmo. Additional rainfall amounts of an inch are possible in the warned area. This includes the following streams and drainages...North Fork Chalk Creek...Arkansas River...Chalk Creek...Baldwin Creek...Baldwin Gulch and Eddy Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. In hilly terrain there are hundreds of low water crossings which are potentially dangerous in heavy rain. Do not attempt to cross flooded roads. Find an alternate route. Please report flooding to your local law enforcement agency when you can do so safely. && LAT...LON 3864 10640 3871 10641 3875 10620 3871 10618 $$ MOORE
2 follow-up statements
210 WGUS75 KPUB 142328 FFSPUB Flash Flood Statement National Weather Service Pueblo CO 528 PM MDT Sun Jul 14 2019 COC015-150200- /O.CON.KPUB.FF.W.0019.000000T0000Z-190715T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Chaffee CO- 528 PM MDT Sun Jul 14 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL CHAFFEE COUNTY... At 527 PM MDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to two inches of rain have already fallen. Flash flooding is expected. Some locations that will experience flooding include... Alpine and St Elmo. Additional rainfall amounts of half an inch are possible in the warned area. This includes the following streams and drainages...North Fork Chalk Creek...Arkansas River...Chalk Creek...Baldwin Creek...Baldwin Gulch and Eddy Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. In hilly terrain there are hundreds of low water crossings which are potentially dangerous in heavy rain. Do not attempt to cross flooded roads. Find an alternate route. Please report flooding to your local law enforcement agency when you can do so safely. && LAT...LON 3864 10640 3871 10641 3875 10620 3871 10618 $$ MOORE
396 WGUS75 KPUB 150058 FFSPUB Flash Flood Statement National Weather Service Pueblo CO 658 PM MDT Sun Jul 14 2019 COC015-150106- /O.CAN.KPUB.FF.W.0019.000000T0000Z-190715T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Chaffee CO- 658 PM MDT Sun Jul 14 2019 ...THE FLASH FLOOD WARNING FOR CENTRAL CHAFFEE COUNTY IS CANCELLED... The heavy rain has ended, and flash flooding is no longer expected to pose a threat. However, a Flood Advisory remains in effect for the area for continued minor flooding. Please continue to heed any remaining road closures. LAT...LON 3864 10640 3871 10641 3875 10620 3871 10618 $$ MOORE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 2:59 PM MDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 14, 2:59 PM MDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 259 PM MDT Sun Jul 14 2019 .SHORT TERM...(This evening through Monday) Issued at 243 PM MDT Sun Jul 14 2019 Current water vapor imagery and upper air analysis is indicating the center of large mid level high has slide south across north central New Mexico, with generally weak westerly mid level steering flow in place across south central and southeast Colorado at this time. GOES blended total precipitable water imagery is indicating PWATS up to between 0.7 and 1 inch across the region with regional radars indicating scattered to numerous showers and thunderstorms over higher terrain, with a few storms pushing east across the immediate adjacent plains at this time. No big changes in current forecast thinking as latest models remain in good agreement of keeping weak westerly mid level flow in place across the region through the day tomorrow, as the center of the upper high remains in place across central New Mexico. With that said, will continue to see storms pushing east across the high valleys and I-25 Corridor through the late afternoon and evening, with the best coverage across the Pikes Peak/Palmer Dvd and the Raton Mesa. The latest higher res models are indicating storms pushing as far east into Crowley and Otero and eastern portions of Las Animas Counties through the evening before all convection diminishes and ends around midnight. Storm threats remain locally heavy rainfall and the potential for flash flooding if storms move across the newer burn areas of the Spring, Junkins and Hayden Pass scars, as well as gusty outflow winds to near 50 mph. Over night lows will continue to be at or slightly above seasonal levels, in the mid 50s to mid 60s across the Plains, and mainly 40s and 50s across the higher terrain. For tomorrow, models indicating a slight decrease in available moisture with PWATS progged between 0.6 and 0.8 inches. However, with the strong summer sunshine, will continue to see scattered to numerous showers and storms developing over the higher terrain from the late morning into the afternoon. Storms will move east across the immediate adjacent plains, with the best coverage once again expected across the Pikes Peak/Palmer Dvd and Raton Mesa regions. Storm threats will continue to be locally heavy rainfall and gusty outflow winds, with localized flash flooding possible across the burn scars. Highs tomorrow will remain similar to today, with high in 90s to around the century mark across the Plains, with 70s and 80s across the higher terrain and in the 50s and 60s at the peaks. .LONG TERM...(Monday night through Sunday) Issued at 243 PM MDT Sun Jul 14 2019 Models continue to be in good agreement through the extended period. Ensemble spreads also continue to be on the smaller side, until we get to next weekend when spreads start to increase. Monday night through Wednesday...expect showers and thunderstorms to be ongoing Monday evening across much of the area. This activity will shift eastward across the Plains, exiting into Kansas or dissipating by midnight. Expect dry conditions into Tuesday morning. An upper disturbance is forecast to drop south across Colorado by Tuesday afternoon. Initial convective development will occur by late morning over the mountains. Increasing westerly flow aloft will help push showers and thunderstorms off the mountains and into the Plains by the late afternoon and evening hours. Temperatures will be hot with upper 90s to lower 100s across the lower elevations. By Wednesday, high pressure over the Desert Southwest is forecast to begin building northward into Colorado. One more round of isolated to scattered showers and thunderstorms are expected by the afternoon across the region. Again, initial development will occur over the mountains before spreading east into the I-25 corridor. This activity is forecast to dissipate through the evening with dry conditions expected after midnight. Thursday and Friday...high pressure will build across Colorado with hot afternoon highs both afternoons. Lack of energy moving across Colorado should keep the area dry on Thursday. Also thinking Friday will remain dry at this time, however, have low pops over the mountains for the afternoon and evening. Lower elevation highs will climb into the lower 100s. Saturday and Sunday...high pressure will shift east into the Central Plains with increasing moisture out of the Desert Southwest over the weekend. This will lead to increased shower and thunderstorms chances, especially out west along the Continental Divide on Saturday, with increased coverage expected on Sunday. Mozley && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 243 PM MDT Sun Jul 14 2019 VFR conditions expected at COS, PUB and ALS over the next 24 hours, with showers and thunderstorms over the higher terrain moving across the adjacent plains through the evening hours. Best chances of storms moving across the terminals will be at COS through 03Z, with storms and ending by 06z. Gusty winds up to 40 kts and locally heavy rainfall are the main threats from storms, though small hail can not be ruled with the stronger storms. Skies will clear through the overnight hours with another round of afternoon storms expected across the area tomorrow. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MW LONG TERM...MOZLEY AVIATION...MW
Hazardous weather outlook, Jul 14, 11:58 AM MDT, 5 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1158 AM MDT Sun Jul 14 2019 COZ058>089-093>099-151800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1158 AM MDT Sun Jul 14 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and thunderstorms will continue to develop over the mountains this afternoon, with scattered thunderstorms spreading east onto the adjacent plains during the afternoon and evening hours. The main risks with thunderstorms today will be locally heavy rainfall, erratic wind gusts up to 50 mph, and dangerous cloud to ground lightning, although small hail may be possible with the strongest storms. Localized flash flooding will remain possible on the newer burn areas of the Spring, Junkins, and Hayden Pass scars, should a stronger storm move over these areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered thunderstorms will be possible Monday and Tuesday across southeast and south central Colorado. The main threats with any thunderstorms will be locally heavy rainfall, gusty winds, and lightning. Drier air will move into Colorado Wednesday through Friday with only isolated thunderstorms expected over the mountains. Moisture increases across the area again Saturday with thunderstorm chances increasing. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across the mountains this afternoon and evening. 23/23
In the hours before
Special weather statement, Jul 14, 3:03 PM MDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Pueblo CO
303 PM MDT Sun Jul 14 2019
COZ084-142130-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
303 PM MDT Sun Jul 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
330 PM MDT...
At 303 PM MDT, Doppler radar was tracking a strong thunderstorm over
Peyton, or 23 miles northeast of Colorado Springs, moving northeast
at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Calhan, Ramah and Peyton.
Those attending the El Paso County Fair are in the path of this
storm and should prepare for IMMINENT DANGEROUS WEATHER CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3896 10407 3889 10453 3906 10461 3913 10443
3913 10416
TIME...MOT...LOC 2103Z 246DEG 20KT 3901 10445
29Special weather statement, Jul 14, 3:36 PM MDT, 1 hour 32 minutes before
Special Weather Statement National Weather Service Pueblo CO 336 PM MDT Sun Jul 14 2019 COZ086>088-142200- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 336 PM MDT Sun Jul 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUERFANO...NORTH CENTRAL LAS ANIMAS AND SOUTH CENTRAL PUEBLO COUNTIES UNTIL 400 PM MDT... At 335 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles northeast of Walsenburg, or 28 miles northeast of Spring Burn Scar north of Highway 160, moving northeast at 15 mph. Wind gusts up to 50 mph and brief heavy rain will be possible with this storm. This storm will remain over mainly rural areas of northeastern Huerfano, north central Las Animas and south central Pueblo Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3766 10469 3780 10478 3799 10451 3775 10436 TIME...MOT...LOC 2135Z 243DEG 11KT 3779 10466 mw
Special weather statement, Jul 14, 3:54 PM MDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service Pueblo CO 354 PM MDT Sun Jul 14 2019 COZ084-142230- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 354 PM MDT Sun Jul 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL 430 PM MDT... At 354 PM MDT, Doppler radar was tracking a strong thunderstorm over Peyton, or 25 miles northeast of Colorado Springs, moving east at 5 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Calhan and Peyton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3894 10425 3894 10452 3913 10453 3913 10428 TIME...MOT...LOC 2154Z 269DEG 6KT 3904 10443 kam
Special weather statement, Jul 14, 4:46 PM MDT, 22 minutes before
Special Weather Statement National Weather Service Pueblo CO 446 PM MDT Sun Jul 14 2019 COZ086-142315- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- 446 PM MDT Sun Jul 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PUEBLO COUNTY UNTIL 515 PM MDT... At 446 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles south of Avondale, or 20 miles southeast of Pueblo. This storm was nearly stationary. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Pueblo County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Pueblo. && LAT...LON 3797 10437 3813 10448 3825 10430 3807 10413 TIME...MOT...LOC 2246Z 237DEG 4KT 3807 10435 MOORE
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:07 PM MDT | Special Weather Statement | PUB | Las Animas | 38 min |
| Jul 13, 7:09 PM MDT | Special Weather Statement | PUB | Las Animas | 51 min |
| Jul 14, 3:03 PM MDT | Special Weather Statement | PUB | El Paso | 27 min |
| Jul 14, 3:34 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Jul 14, 3:36 PM MDT | Special Weather Statement | PUB | Huerfano | 24 min |
| Jul 14, 3:42 PM MDT | Areal Flood Advisory | PUB | El Paso | 2 hr |
| Jul 14, 3:54 PM MDT | Special Weather Statement | PUB | El Paso | 36 min |
| Jul 14, 4:05 PM MDT | Flash Flood Warning | PUB | El Paso | 2 hr |
| Jul 14, 4:32 PM MDT | Areal Flood Advisory | PUB | Costilla, Huerfano | 118 min |
| Jul 14, 4:38 PM MDT | Areal Flood Advisory | PUB | Costilla, Huerfano | 80 min |
| Jul 14, 4:46 PM MDT | Special Weather Statement | PUB | Pueblo | 29 min |
| Jul 14, 4:49 PM MDT | Areal Flood Advisory | PUB | Chaffee | 116 min |
| Jul 14, 5:19 PM MDT | Special Weather Statement | PUB | Pueblo | 26 min |
| Jul 14, 5:56 PM MDT | Areal Flood Advisory | PUB | Pueblo | 64 min |
Nearby
Flash Flood Warnings in Colorado, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.